Probiotics Helps Prevent Antibiotic- Associated Diarrhea

In May 2012 the Journal of the American Medical Association suggested that probiotics are associated with a reduction in antibiotic associated diarrhea.

They reviewed 82 randomized clinical trials of patients receiving antibiotics that compared the effects of a probiotic to no treatment, a placebo, or a different probiotic or probiotic dose. There were 63 trials with 11,811 participants. They concluded that the use of probiotics was associated with 42% lower risk of developing diarrhea as a result of antibiotic use compared to not consuming probiotics.

According to Dr. Shekhar Challa’s book Probiotics For Dummies, antibiotics often cause diarrhea because these medications tend to “wipe out” good bacteria, thus allowing bad bacteria (normally present in small quantities and kept under control by the good bacteria) to proliferate. One such “bad” bacterium is Clostridium difficile, commonly called C. diff.

Historically, health care providers have routinely recommended that patients eat yogurt when they take antibiotics, and many doctors now are beginning to prescribe probiotics along with antibiotics. Pediatricians have been among the first to recognize the validity of this practice and have been moving quickly to prescribe the two together.

Check out our probiotic Probulin @ http://www.probulin.com

Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s